Q. What can be the reason for IUFD?

Answered by
Dr. Anindya Das
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 11, 2016

Hi doctor,

This is about my wife, who had unfortunate IUFD, cardiomyopathy and DIC. She had an absolute normal pregnancy till 9th month. She had no BP, diabetes or other issues throughout and even today. Only issue, she has is migraine and for which she takes Diclogesic. So, it happened on a day of routine checkup when Doppler scan released little less fluid (7.3) around baby and placental calcification that doctor advised C-section. She was empty stomach after breakfast from morning till evening and developed a migraine, which is normal as she had this condition before as well. Gradually, she became breathless, tachycardia and her pulse rate shoot up to 170 or 180 while saturation was around 99%. While doctors were trying to stabilize her, they could not track the baby's heartbeat and then she had other above specified conditions. So, I am looking back what could have gone wrong. Below are the few things that I need your help in understanding. We have a son already who is O negative and my wife is A negative. Anti-D was given only in the 28th week of pregnancy and not after CS delivery, which is fine I guess. But, she was not given an Anti-D this time, but stillbirth (boy) was O positive. Hence, wondering if this was one factor if not for IUFD (as all scans till 9th month were normal) at least for DIC afterward? Secondly, to stabilize her migraine when she was posted for C-section she was given Dynapar 75 mg, which looks like another factor that could have caused ductus arteriosus to close before time and IUFD. Please clarify.

Dr. Anindya Das

Obstetrics And Gynaecology
#

Hi,

Welcome to icliniq.com.

First of all I feel really sorry knowing what happened to you.

  • It was fine that anti-D was not given after your first child as his blood group is negative. This time around anti-D should have been given. But, that does not explain DIC (disseminated intravascular coagulation).
  • Dynaper is Diclofenac. Maternal administration of Diclofenac usually does not cause premature closure of PDA (patent ductus arteriosus).
  • The IUFD - intrauterine fetal death rather can be explained by less fluid detected by ultrasonography. Though nothing can be said definitely without examining the patient in real time. IUFD itself can explain DIC.

For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 

Thank you doctor,

Do you think Anti-D not being given can probably cause DIC? Because after IUFD, mother and baby blood contact happens and in this case little blood clot was also found after placenta biopsy. Secondly, after the baby was out, discharge summary points out adequate fluid. So, I do not really think that to be the cause of IUFD. In the last scan, the amount of fluid was 7.3 and the baby was 3.2 kg. About Diclofenac, as I could read various studies on the internet, it is generally not advised and even if it is given it should be in accordance with mother weight. In our case, 75 mg was given.

Dr. Anindya Das

Obstetrics And Gynaecology
#

Hi,

Welcome back to icliniq.com.

  • I have mentioned earlier anti-D not being given cannot explain DIC. IUFD can happen due to various reasons.
  • Many things can be said retrospectively, but it is really difficult to comment without examining the patient in real time.

For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


After IUD removal, I have not had a period for four months. Am I infertile?

Query: Hello doctor, I was on the IUD Mirena for two and a half years and it did not suit me. So, I saw a doctor to have it removed. That was four months ago and I still have not had a menstrual cycle. I have had spotting here and there, but nothing else. My husband and I want a child, but I am not sure if...  Read Full »

Do I have constipation because of IUD?

Query: Hi doctor, I had my Skyla IUD placed before two and a half years. In the last two months, my period has stopped for about two to three days. Then, again returned after another three days. This month, I had my periods for two times with terrible constipation and lower back pain. Could the progestero...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.